MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; TAPER DISASSEMBLY FORK

ONKOS SURGICAL ELEOS; TAPER DISASSEMBLY FORK
Model Number 25107001E
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for the damage of the taper disassembly fork was unable to be determined.Based on review of the device history records and sterilization batch release records, it was concluded that the failure was not associated with the manufacture of the instrument or a nonconformance.
 
Event or Problem Description
During a revision surgery, a taper disassembly fork being used by the surgeon, dr.(b)(6), was damaged while two components were being separated.The damaged rendered the instrument unusable.A new instrument was obtained to continue the surgery.The failure of the instrument led to extended surgery time for the patient.
 
Event or Problem Description
During a revision surgery, a taper disassembly fork being used by the surgeon, (b)(6), was damaged while two components were being separated.The damaged rendered the instrument unusable.A new instrument was obtained to continue the surgery.The failure of the instrument led to extended surgery time for the patient.
 
Additional Manufacturer Narrative
The name of the initial reported in section e1 was initially reported as (b)(6).The correct name of the initial reporter hospital is (b)(6).The name has been corrected.
 
Additional Manufacturer Narrative
The device was evaluated by microport orthopedics.Their report stated the following: "visual inspection of the returned instrument reveals that one of the prongs on the fork has fractured, and the other prong is damaged as well.Manufacturing records show that this part was manufactured in 2017.Review of the device history record (dhr) for this lot indicated that this product met all established acceptance criteria throughout the manufacturing process.The dhr also contains the proper material certification for this product.This instrument was dimensionally characterized per the appropriate quality instructions.The damaged part was dimensionally inspected to account for all features outside of the damaged prongs.All critical characteristics not involving the damaged prongs were found to have met specification.All available evidence indicates that this device met specification during time of use.Based on all available information, there have been no manufacturing deviations identified for this part that would affect the performance of the device.This instrument is no longer functional a result of the exhibited damage.".
 
Event or Problem Description

Brand Name
ELEOS
Common Device Name
TAPER DISASSEMBLY FORK
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key10518645
Report Number3013450937-2020-00133
Device Sequence Number19500699
Product Code MDM
UDI-Device IdentifierB27825107001E0
UDI-PublicB27825107001E0
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151620
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25107001E
Device Catalogue Number25107001E
Device Lot Number1488402
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
09/02/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/11/2020
03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR